MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SROM TRI BAND CONE REAM 17-12D; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS, INC. 1818910 SROM TRI BAND CONE REAM 17-12D; HIP INSTRUMENTS : REAMERS
Catalog Number 257602117
Medical Device Problem Codes Dull, Blunt (2407); Material Deformation (2976)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon complained about the srom auxilliary tray instruments.There are three conical reamers in that tray.Unfortunately i do not know the part numbers.Two complaints.The markings are terribly worn and extremely difficult to read which made the case challenging.The reamers had a very difficult time cutting into the bone and probably need to be sharpened.Surgical delay of 10 minutes.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the reported observation.The root cause is attributed to heavy usage/wear out.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SROM TRI BAND CONE REAM 17-12D
Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key9086734
Report Number1818910-2019-105401
Device Sequence Number11393973
Product Code FSM
UDI-Device Identifier10603295145417
UDI-Public10603295145417
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257602117
Device Lot NumberAF1004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight75